MAUDE Adverse Event Report: Verathon Medical ULC BFlex 2 Regular 5.0 Single-Use Bronchoscope; BRONCHOSCOPE (FLEXIBLE OR RIGID)

Verathon Medical ULC BFlex 2 Regular 5.0 Single-Use Bronchoscope; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0423
Medical Device Problem Codes Degraded (1153); Material Disintegration (1177); Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported while using bflex 2 regular 5.0 and bflex 2 large 5.8 single-use bronchoscopes during a patient procedure in the intensive care unit (icu), part of their plastic casing started disintegrating and ended up in the patient's airway.An additional procedure via bedside bronchoalveolar lavage (bal) was required to recover the remainder of the particles that were left in the patient.
 
Additional Manufacturer Narrative
The subject bflex 2 regular 5.0 and bflex 2 large 5.8 single-use bronchoscopes were not returned to verathon for evaluation; however, additional communication with the facility and their verathon territory manager determined that the bronchoscopes were likely exposed to ultraviolet (uv) light prior to use in the procedure.The facility reported that they utilize uv light as part of their cleaning process by integrating uv disinfectant that activates when rooms are not in use.The facility was unable to confirm how long the bronchoscopes had been in the room prior to being used but they had been hanging on the back of the glidescope core system prior to the case.Photos were provided showing the distal end of the bronchoscope sheaths that were damaged, visually consistent with uv-related material degradation.The bflex 2 single-use bronchoscope operations & maintenance manual contains a caution stating, "do not store endoscope pouches in direct sunlight or expose them to ultraviolet (uv) light.Such exposure can weaken the materials in the endoscope or its pouch." verathon reiterated to the facility the importance of not exposing the devices to uv light.Review of complaint history for the reported lot numbers ks251303 and kt244203 did not identify any previous complaints reported to verathon.Trending analysis for bflex 2 single-use bronchoscopes does not identify any trends exceeding acceptable limits.Verathon confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized per the system risk assessment.Should additional information become available, a supplemental report will be submitted in accordance with 21 cfr 803.56.Corrective action is not required at this time.Verathon will continue to monitor for trends.Reference the attached corresponding report containing the device information for the subject bflex 2 large 5.8 single-use bronchoscope involved in the reported event.

Brand Name
BFlex 2 Regular 5.0 Single-Use Bronchoscope
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
Verathon Medical ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
Verathon Medical ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011--821
+1(425)629-5760
MDR Report Key50062269
Report Number9615393-2026-00108
Device Sequence Number13428321
Product Code EOQ
UDI-Device Identifier00879123008565
UDI-Public(01)00879123008565(10)KS251303(11)250327(17)280328
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0570-0423
Device Catalogue Number0570-0449
Device Lot NumberKS251303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2026
Initial Report FDA Received Date07/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown